Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 84, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 10, 2005, 3:02 PM CDT for Comanche County, Kiowa County, Kansas. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2005, 3:02 PM CDT (20:02 UTC)
- Expired
- Jun 10, 2005, 3:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
Counties Comanche County, KS, Kiowa County, KS
The radar
The Dodge City radar (KDDC), 87 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 3:15 PM CDT | HAIL 0.75 | 9 Se Coldwater, KS | |
| Jun 10, 3:40 PM CDT | HAIL 0.88 | Belvidere, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 11:30 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 8.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2787 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 381 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 102002 SVRDDC KSC033-097-102045- /O.NEW.KDDC.SV.W.0084.050610T2002Z-050610T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 302 PM CDT FRI JUN 10 2005 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN COMANCHE COUNTY IN SOUTH CENTRAL KANSAS. SOUTHEASTERN KIOWA COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 345 PM CDT * AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHEAST OF WILMORE...MOVING NORTH AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF NORTHEASTERN COMANCHE COUNTY... RURAL AREAS OF SOUTHEASTERN KIOWA COUNTY... WILMORE... BELVIDERE... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3710 9932 3708 9902 3755 9900 3753 9932 $$ RITTERLING
3 follow-up statements
000 WWUS53 KDDC 102021 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 320 PM CDT FRI JUN 10 2005 KSC033-097-102045- /O.CON.KDDC.SV.W.0084.000000T0000Z-050610T2045Z/ KIOWA KS-COMANCHE KS- 320 PM CDT FRI JUN 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHEASTERN KIOWA AND NORTHEASTERN COMANCHE COUNTIES UNTIL 345 PM CDT... AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTH OF BELVIDERE...AND MOVING NORTH AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF NORTHEASTERN COMANCHE COUNTY... RURAL AREAS OF SOUTHEASTERN KIOWA COUNTY... WILMORE... BELVIDERE... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3710 9932 3708 9902 3755 9900 3753 9932 $$ TSB
000
WWUS53 KDDC 102036
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
333 PM CDT FRI JUN 10 2005
KSC033-102043-
/O.CAN.KDDC.SV.W.0084.000000T0000Z-050610T2045Z/
COMANCHE KS-
333 PM CDT FRI JUN 10 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEAST COMANCHE COUNTY HAS
BEEN CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAD MOVED NORTH OUT OF THE
COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY EVENING FOR
SOUTHWESTERN KANSAS.
AT 3:15 PM CDT THE PUBLIC REPORTED PENNY SIZE HAIL 9 MILES SOUTHEAST
OF COLDWATER.
LAT...LON 3738 9930 3741 9931 3753 9931 3754 9926
3754 9912 3755 9910 3755 9901 3738 9901
$$
KSC097-102045-
/O.CON.KDDC.SV.W.0084.000000T0000Z-050610T2045Z/
KIOWA KS-
333 PM CDT FRI JUN 10 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHEASTERN KIOWA
COUNTY UNTIL 345 PM CDT...
AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BELVIDERE...AND MOVING
NORTH AT 30 MPH.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 3738 9930 3741 9931 3753 9931 3754 9926
3754 9912 3755 9910 3755 9901 3738 9901
$$
TSB000
WWUS53 KDDC 102044
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
344 PM CDT FRI JUN 10 2005
KSC097-102054-
/O.EXP.KDDC.SV.W.0084.000000T0000Z-050610T2045Z/
KIOWA KS-
344 PM CDT FRI JUN 10 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KIOWA COUNTY WILL
EXPIRE AT 345 PM CDT...
AT 342 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3738 9930 3741 9931 3753 9931 3754 9926
3754 9912 3755 9910 3755 9901 3738 9901
$$
TSBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:25 AM CDT, 11 hours 37 minutes earlier.
Area forecast discussion, Jun 10, 3:25 AM CDT, 11 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 325 AM CDT FRI JUN 10 2005 .DISCUSSION... DAYS 1-2... THE EFFECTIVE SURFACE FRONT HAS BEEN PUSHED WELL TO THE SOUTH BY THUNDERSTORM CLUSTERS, AND EXTENDS FROM SOUTHERN OKLAHOMA INTO WEST TEXAS EARLY THIS MORNING. A SHORTWAVE TROUGH WITH H5 COOLING WAS LOCATED OVER NM/AZ. AS THIS WAVE APPROACHES TODAY, THE WARM SECTOR WILL PUSH BACK TO THE NORTH AS SFC PRES FALLS OVER THE CENTRAL HIGH PLAINS. THE ETA(NAM) SHOWS THE FRONT FRONT STRADDLING THE KS-OK STATE LINE THIS AFTERNOON. WITH MID-LEVEL COLD ADVECTION, HIGH INSTABILITY AND A FAIRLY WEAK CAP, THUNDERSTORMS WILL EXPLODE BY EARLY AFTERNOON ALONG THE FRONT. SOME OF THESE STORMS WILL MOVE ACROSS THE FRONT INTO THE COOL AIR SINCE THE MID LEVEL FLOW WILL BE FAIRLY MERIDIONAL. THE STRONGEST STORMS WILL PROBABLY MOVE ALONG THE BOUNDARY. SEVERE STORMS ARE POSSIBLE IN OUR SOUTHERN COUNTIES IF LOW LEVEL AIRMASS RECOVERY EXTENDS THAT FAR NORTH. STORMS WILL LINGER INTO FRIDAY NIGHT, THEN EXIT TO THE EAST AS THE WAVE PASSES. THE NEXT SHORTWAVE TROUGH WILL APPROACH BY SATURDAY NIGHT AND SUNDAY, ALONG WITH MORE THUNDERSTORMS. TEMPERATURE WILL BE HELD DOWN TODAY SINCE THE LOW LEVEL FLOW WILL BE MORE EASTERLY GIVEN THE SOUTHERN POSITION OF THE BOUNDARY. ONLY MINOR CHANGES WERE MADE TO THE PREVIOUS FORECAST. DAYS 3-7... MODELS CONTINUE TO SHOW MAIN UPPER TROUGH MOVING THROUGH THE REGION DURING THE DAY SUNDAY WITH A PRETTY GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH SUNDAY EVENING. SOME COOLER TEMPERATURES AND DRY CONDITIONS THEN EXPECTED FOR THE FIRST HALF OF NEXT WEEK AS UPPER RIDGE STARTS BUILDING INTO THE HIGH PLAINS. REALLY THE ONLY CHANGE MADE TO THE GOING EXTENDED FORECAST WAS TO EXTEND CHANCE POPS THROUGH SUNDAY EVENING AS THE MODELS SEEM TO BE SLOWING DOWN ITS PROGRESSION A LITTLE BIT...OTHERWISE ONLY OTHER CHANGES WERE JUST A FEW TWEAKS TO TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... DDC 81 61 82 61 / 60 70 20 40 GCK 77 59 80 60 / 50 70 20 40 EHA 78 58 83 59 / 60 70 20 30 LBL 81 60 82 61 / 60 70 20 40 HYS 81 61 81 62 / 50 70 20 40 P28 82 65 84 66 / 60 70 20 40 && .DDC WATCHES/WARNINGS/ADVISORIES... .KS...NONE. && FINCH/GRYZWACZ
Hazardous weather outlook, Jun 10, 10:30 AM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1030 AM CDT FRI JUN 10 2005 KSZ030-031-043>046-061>066-079-111000- EDWARDS-ELLIS-FINNEY-HAMILTON-HODGEMAN-KEARNY-LANE-NESS-PAWNEE-RUSH- SCOTT-STAFFORD-TREGO- 1030 AM CDT (930 AM MDT) FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND TONIGHT. THESE STORMS WILL CONTAIN HEAVY RAIN AND POSSIBLY LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF THUNDERSTORMS IS LIKELY SATURDAY NIGHT AND SUNDAY. SOME OF THESE STORMS MAY BE SEVERE, ALONG WITH LOCALLY HEAVY RAINS. .SPOTTER ACTIVATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. KSZ074>078-080-081-084>090-111000- BARBER-CLARK-COMANCHE-FORD-GRANT-GRAY-HASKELL-KIOWA-MEADE-MORTON- PRATT-SEWARD-STANTON-STEVENS- 1030 AM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 2 PM TODAY. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. A FEW TORNADOES ARE ALSO POSSIBLE IN THE COUNTIES BORDERING OKLAHOMA. THESE STORMS WILL LINGER INTO TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF THUNDERSTORMS IS LIKELY SATURDAY NIGHT AND SUNDAY. SOME OF THESE STORMS WILL BE SEVERE WITH LOCALLY HEAVY RAINS. .SPOTTER ACTIVATION STATEMENT... STORM SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. GERARD
In the hours before
Special weather statement, Jun 10, 11:48 AM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1148 AM CDT FRI JUN 10 2005 KSZ075-076-084>089-102300- CLARK-COMANCHE-GRANT-HASKELL-MEADE-MORTON-SEWARD-STEVENS- 1148 AM CDT FRI JUN 10 2005 ...TORNADO WATCH #449 HAS BEEN ISSUED FOR A SMALL PART OF SOUTH CENTRAL AND PART OF SOUTHWEST KANSAS UNTIL 6 PM CDT... THE FOLLOWING COUNTIES ARE INCLUDED: CLARK...COMANCHE...GRANT...HASKELL...MEADE...MORTON...SEWARD AND STEVENS. TORNADOES...HAIL TO 2.5 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. GERARD
Local storm report, Jun 10, 1:26 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
126 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 3 W ARNOLD 38.63N 100.10W
06/09/2005 1.75 INCH NESS KS PUBLIC
0550 PM HAIL 8 SE MONTEZUMA 37.51N 100.34W
06/09/2005 1.75 INCH GRAY KS PUBLIC
THREE WINDOWS BROKEN FROM HOUSE BY HAIL.
0817 PM HAIL 8 SE MONTEZUMA 37.51N 100.34W
06/09/2005 1.75 INCH GRAY KS PUBLIC
0620 PM HAIL 20 SW DODGE CITY 37.55N 100.27W
06/09/2005 0.75 INCH GRAY KS PUBLIC
WIND GUSTS TO 60 MPH AND 4.5 INCHES OF RAIN.
&&
01Local storm report, Jun 10, 2:19 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
219 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 4 W WOODS 37.17N 101.17W
06/10/2005 1.00 INCH STEVENS KS PUBLIC
&&
01Local storm report, Jun 10, 2:36 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
236 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 3 N WOODS 37.21N 101.10W
06/10/2005 1.00 INCH STEVENS KS PUBLIC
&&
RBURGERTLocal storm report, Jun 10, 2:53 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
253 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 14 NNW LIBERAL 37.23N 101.03W
06/10/2005 1.25 INCH SEWARD KS PUBLIC
&&
RBURGERTThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:27 PM CDT | Tornado Warning | DDC | Meade | 48 min |
| Jun 9, 7:30 PM CDT | Tornado Warning | DDC | Trego | 45 min |
| Jun 9, 7:30 PM CDT | Tornado Warning | DDC | Trego | 45 min |
| Jun 9, 7:31 PM CDT | Tornado Warning | DDC | Ellis | 31 min |
| Jun 9, 7:50 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 41 min |
| Jun 9, 7:54 PM CDT | Tornado Warning | DDC | Meade | 51 min |
| Jun 9, 8:28 PM CDT | Tornado Warning | DDC | Clark | 47 min |
| Jun 9, 9:01 PM CDT | Tornado Warning | DDC | Meade | 44 min |
| Jun 9, 9:08 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 40 min |
| Jun 9, 9:42 PM CDT | Tornado Warning | DDC | Clark, Meade | 33 min |
| Jun 9, 10:04 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 41 min |
| Jun 10, 1:29 PM CDT | Severe Thunderstorm Warning | DDC | Seward, Stevens | 46 min |
| Jun 10, 2:12 PM CDT | Severe Thunderstorm Warning | DDC | Seward, Stevens | 63 min |
| Jun 10, 3:41 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 34 min |
| Jun 10, 4:35 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 40 min |
| Jun 10, 4:42 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 51 min |
| Jun 10, 6:05 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 42 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.